Arkansas, 2003

Hail in Arkansas, June 13, 2003

June 13, 2003 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 13, 7:15 PM CST, 42 minutes earlier.

Area forecast discussion, Jun 13, 7:15 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT FRI JUN 13 2003

KNQA 88D SHOWS A BROKEN LINE OF CONVECTION EXTENDING AFROM THE
BOOTHEEL THROUGH EXTREME NORTHERN ARKANSAS THIS EVENING. THIS LINE
IS ASSOCIATED WITH THE COOL FRONT AS FURTHER SUPPORTED BY 01Z SFC
OBS INDICATING A WIND SHIFT TO THE NW. MEANWHILE...A BATCH OF
SHRA/TS OVER CENTRAL MS CONTINUES TO MOVE TOWARD THE NE. IN TONIGHTS
UPDATE...WILL UP POPS ACROSS NE MS AND WORD AS NUMEROUS.
ELSEWHERE...SCATTERED WORDING AND 30 OR 40 POPS SHOULD SUFFICE. WILL
REMOVE WORDING OF SVR FOR TONIGHT. CONVECTION IS ENCOUNTERING A
REGION OF LIMITED INSTABILITY AS INDICATED BY CAPES OF AROUND
1000J/KG AND WEAK MID LEVEL LAPSE RATES. WHILE CANT TOTALLY RULE OUT
AN ISOLATED MARGINALLY SVR CELL W/ SMALL HAIL AND GUSTY WINDS...NOT
EXPECTING A WIDE SPREAD EVENT AT THIS TIME. TEMPS ASPECT OF THE FCST
LOOKS REASONABLE.

.MEG...NONE.

VALLE
Hazardous weather outlook, Jun 13, 10:28 AM CST, 9 hours 29 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-141000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 AM CDT FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID-SOUTH THIS AFTERNOON AND EVENING.

AN APPROACHING COLD FRONT FROM THE NORTH COMBINED WITH AMPLE DAYTIME
HEATING WILL PROVIDE ENOUGH FORCING AND INSTABILITY FOR SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EVENING. SEVERAL OF THE STORMS WILL
BE STRONG AND A FEW COULD BE SEVERE.

THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM ABOUT
4 PM THIS AFTERNOON UNTIL MIDNIGHT.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SWC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lawrence

When
June 13, 7:57 PM CST to 8:05 PM CST
Where
Lawrence County, Lynn
Measured
0.88 in hail
Property damage
$50
Reported by
LAW ENFORCEMENT
Coordinates
36.000, -91.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370030.